www.uhasselt.be
DSpace

Document Server@UHasselt >
Research >
Research publications >

Please use this identifier to cite or link to this item: http://hdl.handle.net/1942/17022

Title: Positive Dedalus programs tolerate non-causality
Authors: AMELOOT, Tom
VAN DEN BUSSCHE, Jan
Issue Date: 2014
Publisher: ACADEMIC PRESS INC ELSEVIER SCIENCE
Citation: JOURNAL OF COMPUTER AND SYSTEM SCIENCES, 80 (7), p. 1191-1213
Abstract: Declarative networking is a recent approach to programming distributed applications with languages inspired by Datalog. A recent conjecture posits that the delivery of messages should respect causality if and only if they are used in non-monotone derivations. We present our results about this conjecture in the context of Dedalus, a Datalog-variant for distributed programming. We show that both directions of the conjecture fail under a strong semantical interpretation. But on a more syntactical level, we show that positive Dedalus programs can tolerate non-causal messages, in the sense that they compute the correct answer even when messages can be sent into the past. (C) 2014 Elsevier Inc. All rights reserved.
Notes: [Ameloot, Tom J.] Hasselt Univ, Diepenbeek, Belgium. Transnatl Univ Limburg, Diepenbeek, Belgium. tom.ameloot@uhasselt.be; jan.vandenbussche@uhasselt.be
URI: http://hdl.handle.net/1942/17022
DOI: 10.1016/j.jcss.2014.01.005
ISI #: 000336882100002
ISSN: 0022-0000
Category: A1
Type: Journal Contribution
Validation: ecoom, 2015
Appears in Collections: Research publications

Files in This Item:

Description SizeFormat
published version475.99 kBAdobe PDF
author version586.04 kBAdobe PDF

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.